Alert archive / Michigan / Tornado Warnings in 2008

Tornado Warning 11, NWS Gaylord, MI

June 12, 2008Missaukee County, Wexford County, Michigan

NWS Gaylord, MI issued this tornado warning at Jun 12, 2008, 10:31 PM EDT for Missaukee County, Wexford County, Michigan. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 10:31 PM EDT (02:31 UTC)
Expired
Jun 12, 2008, 11:30 PM EDT
In force
59 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Missaukee County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 80 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 11:02 PM EDTHAIL 0.75Manton, MI
Jun 12, 11:02 PM EDTHAIL 0.88Cadillac, MI
Jun 12, 11:35 PM EDTHAIL 0.88Cadillac, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 9:35 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KAPX 130232
TORAPX
MIC113-165-130330-
/O.NEW.KAPX.TO.W.0011.080613T0231Z-080613T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1031 PM EDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* TORNADO WARNING FOR...
  WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...
  MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1130 PM EDT

* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
  LOCATED NEAR HOXEYVILLE...OR 14 MILES WEST OF CADILLAC...MOVING
  NORTHEAST AT 46 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MITCHELL STATE PARK...
  MEAUWATAKA...
  CADILLAC...
  LUCAS...
  MANTON...
  MCBAIN...
  JENNINGS...
  LAKE CITY...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4417 8578 4426 8582 4451 8532 4451 8486
      4451 8485 4417 8485 4416 8495
TIME...MOT...LOC 0231Z 243DEG 40KT 4423 8564

$$
3 follow-up statements
000 
WWUS34 KAPX 130242
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1042 PM EDT THU JUN 12 2008

MIC113-165-130330-
/O.CON.KAPX.TO.W.0011.000000T0000Z-080613T0330Z/
WEXFORD MI-MISSAUKEE MI-
1042 PM EDT THU JUN 12 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
MISSAUKEE AND WEXFORD COUNTIES...

AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR BOON...OR 9 MILES WEST OF CADILLAC...MOVING
NORTHEAST AT 35 MPH.

* THIS STORM WILL BE NEAR...
  MITCHELL STATE PARK AROUND 1050 PM EDT...
  MEAUWATAKA AND CADILLAC AROUND 1055 PM EDT...
  MANTON AROUND 1110 PM EDT...
  JENNINGS AROUND 1115 PM EDT...
  6 MILES NORTHWEST OF LAKE CITY AROUND 1120 PM EDT...
  MOREY AROUND 1125 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4417 8578 4426 8582 4451 8532 4451 8486
      4451 8485 4417 8485 4416 8495
TIME...MOT...LOC 0242Z 237DEG 24KT 4426 8558

$$
000 
WWUS34 KAPX 130251
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1051 PM EDT THU JUN 12 2008

MIC113-165-130330-
/O.CON.KAPX.TO.W.0011.000000T0000Z-080613T0330Z/
WEXFORD MI-MISSAUKEE MI-
1051 PM EDT THU JUN 12 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
MISSAUKEE AND WEXFORD COUNTIES...

AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR BOON...OR 8 MILES WEST OF CADILLAC...MOVING
NORTHEAST AT 35 MPH.

* THIS STORM WILL BE NEAR...
  CADILLAC AROUND 1100 PM EDT...
  10 MILES NORTHWEST OF LUCAS AROUND 1105 PM EDT...
  JENNINGS AND MANTON AROUND 1110 PM EDT...
  MOREY AND LAKE CITY AROUND 1120 PM EDT...
  STITTSVILLE AND 9 MILES WEST OF MOORESTOWN AROUND 1130 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4417 8578 4426 8582 4451 8532 4451 8486
      4451 8485 4417 8485 4416 8495
TIME...MOT...LOC 0251Z 241DEG 30KT 4428 8553

$$
000 
WWUS34 KAPX 130306
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1105 PM EDT THU JUN 12 2008

MIC113-165-130330-
/O.CON.KAPX.TO.W.0011.000000T0000Z-080613T0330Z/
WEXFORD MI-MISSAUKEE MI-
1105 PM EDT THU JUN 12 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
MISSAUKEE AND WEXFORD COUNTIES...

AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR MEAUWATAKA...OR 11 MILES NORTH OF CADILLAC...
MOVING NORTHEAST AT 35 MPH.

* THIS STORM WILL BE NEAR...
  MANTON AROUND 1115 PM EDT...
  9 MILES NORTHWEST OF JENNINGS AROUND 1120 PM EDT...
  11 MILES NORTHWEST OF LAKE CITY AROUND 1125 PM EDT...
  6 MILES NORTHWEST OF MOREY AROUND 1130 PM EDT...

AT 1104 PM EDT...DIME SIZE HAIL WAS REPORTED IN MANTON WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4417 8578 4426 8582 4451 8532 4451 8486
      4451 8485 4417 8485 4416 8495
TIME...MOT...LOC 0305Z 237DEG 24KT 4440 8549

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this tornado warning went out at Jun 12, 7:10 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 12, 7:10 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
710 PM EDT THU JUN 12 2008

.AVIATION...SLOW MOVING COLD FRONT WILL BRING SHOWERS/THUNDERSTORMS
TO ALL TERMINALS OVERNIGHT.  MOST WIDESPREAD ACTIVITY EXPECTED TO
AFFECT KPLN/KTVC WHERE CIGS/VSBYS SHOULD OCCASIONALLY BE REDUCED
TO MVFR LEVELS...WITH POTENTIAL FOR LOCALLY HEAVY RAIN...WHILE
KAPN LOOKS TO AVOID PROLONGED PRECIP THRU MUCH OF THE NIGHT. LOW
LEVEL WIND SHEAR A CONCERN AT ALL TAF SITES AS 900MB JET CRANKS
OVERNIGHT UNDER STRONG WARM ADVECTION REGIME WHILE SFC WINDS
DIMINISH TO 12 KNOTS OR LESS. AREAS OF MVFR CIGS EARLY FRIDAY
MORNING WITH A FEW LIGHT SHOWERS...WITH VFR CONDITIONS DEVELOPING
AT ALL TERMINALS BY THE AFTERNOON.

JK
&&

.PREV DISCUSSION... /ISSUED 344 PM EDT THU JUN 12 2008/

DISCUSSION...SEASONABLY DEEP SURFACE LOW IN SOUTHERN MANITOBA.
OCCLUDED FRONT RUNS SE TO A WEAK TRIPLE POINT NORTH OF ROCHESTER MN.
COLD FRONT EXTENDS SOUTH FROM THERE TO EASTERN IOWA...THEN SW TO OK.
WARM FRONT IN CONVOLUTED THANKS TO ONGOING CONVECTION AND MARINE
INFLUENCES...BUT EXTENDS ESE TO NORTH OF CHICAGO...THE QUICKLY ZIGS
NORTHWARD TO NEAR THE M-55 CORRIDOR ACROSS CENTRAL LOWER MI. AS
EXPECTED...WARM ADVECTION-FORCED CONVECTION HAS REALLY GOTTEN
CRANKING OVER NORTHERN LAKE MI THIS AFTERNOON. PRECIP TRENDS...
INCLUDING THREAT FOR SVR WX AND HEAVY RAIN...ARE THE MAIN ISSUES FOR
TONIGHT.

TONIGHT...LOADING UP A RICH...JUICY AIRMASS IN NORTHERN IL THIS
AFTERNOON...WITH TEMPS PUSHING 90F AND DEW POINTS IN THE UPPER 60S.
MLCAPES AROUND 1500J/KG. LOW LEVEL SSW WINDS (30-40KT AT 850MB) ARE
DRAWING THIS AIRMASS NORTHWARD...WITH MUCAPES NEAR 1K J/KG ACROSS
LAKE MI AND INTO W CENTRAL LOWER MI. THIS ELEVATED INSTABILITY IS
FEEDING ONGOING VIGOROUS CONVECTION OVER NORTHERN LAKE MI.
INDIVIDUAL STORMS ARE LIFTING RAPIDLY NNE TOWARD PARTS OF EASTERN
UPPER MI...WHILE SLOWLY DEVELOPING EASTWARD WITH TIME. MEANWHILE...
STRONG CONVECTION CONTINUES TO DEVELOP SPORADICALLY ALONG WI/IL
BORDER.

ONGOING ACTIVITY OVER LAKE MICH COULD PULSE UP TO NEAR SVR FROM TIME
TO TIME...WITH A FAVORABLE OVERLAP OF MUCAPE AND SHEAR (0-6KM BULK
SHEAR 40-50KT). HOWEVER...OUR MAIN SVR THREAT WILL INVOLVE WHATEVER
GETS GOING BACK TOWARD CHICAGO. CONDITIONS WILL BE FAVORABLE FOR
CONVECTION TO BECOME WELL-ORGANIZED...LIFTING NE IN THE FORM OF BOWS
AND/OR LEWPY LINE SEGMENTS. BUT...AS MENTIONED EARLIER IN THE
DAY...WE NEVER QUITE REACH THE POINT WHERE WE HAVE SURFACE-BASED
INSTABILITY. DEW POINTS WILL CLIMB INTO THE MID 60S BY EVENING...BUT
BY THEN TEMPS WILL BE FALLING BACK THRU THE 70S. THUS WINDS WILL
HAVE SOME WORK TO DO TO GET TO THE GROUND...BUT THAT SHOULD BE VERY
DOABLE. THUS STRAIGHT-LINE WINDS ARE THE MAIN THREAT.

INDIVIDUAL STORMS WILL BE MOVING RAPIDLY TO THE NE AT 40KT. SOME
LOCALIZED HEAVY RAIN WILL OCCUR...THANKS TO BACKBUILDING ON THE SW
FLANK OF INDIVIDUAL STORMS. WIDESPREAD HEAVY RAIN IS NOT
ANTICIPATED.

MIN TEMPS MID 50S NORTH TO NEAR 70 SOUTH.

JZ

REST OF THE FORECAST (FRIDAY THROUGH NEXT THURSDAY)...THE LONG WAVE
TROUGH EVIDENT ON WATER VAPOR LOOP CENTERED TO OUR WEST ACROSS THE
GREAT BASIN WILL MEANDER TO THE EAST AND STALL ACROSS EAST CENTRAL
CANADA LATER THIS WEEKEND THEN REVERSE COURSE AND HEAD SOUTHEAST EARLY
NEXT WEEK. RIDGING MAY THEN TRY TO BUILD INTO THE REGION TOWARD
THE END OF THE FORECAST PERIOD. THIS IS EXPECTED TO LEAD TO
CONTINUED SHOWERY CONDITIONS AT TIMES OVER THE NEXT FEW DAYS AS
WELL AS NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES...ESPECIALLY
FOR THE EARLY AND MIDDLE PARTS OF NEXT WEEK. THE MAIN FORECAST
CONCERNS REVOLVE AROUND POPS THROUGH A MAJORITY OF THE FORECAST.

FRIDAY...SURFACE LOW MOVES NORTH NORTHEAST INTO NORTHEAST ONTARIO.
THE COLD FRONT OCCLUDES AND DOES NOT APPEAR THAT IT IS EVER QUITE
ABLE TO MOVE THROUGH AS THE EASTERN RIDGE HOLDS UP ITS PROGRESS AND
A WAVE OF LOW PRESSURE MOVES UP ALONG THE FRONT (ALONG WITH
ASSOCIATED DIV-Q). MODELS ALSO LINGER THETA-E RIDGE ACROSS THE
REGION SO WILL CONTINUE WITH CATEGORICAL POPS ACROSS THE
EAST...LIKELY POPS CENTRAL AND CHANCE POPS ACROSS THE WEST.
POTENTIAL FOR SEVERE APPEARS TO BE LIMITED...DUE TO THE LACK OF
SURFACE HEATING. BEST CHANCE FOR SEVERE STORMS TO OUR SOUTHEAST BUT
ANY AFTERNOON CLEARING WOULD ALLOW FOR STORMS TO TAP INTO 30-35 KT
850 MB WIND AND AROUND 50 KNOT 500 MB WINDS. HIGHS WILL BE TRICKY
WITH THE MILD START OFFSET BY EXPECTED ABUNDANT CLOUD COVER. WILL
KEEP HIGHS IN THE 70S BUT SOME LOWER 80S POSSIBLE IF CLOUDS DO END
UP SCATTERING OUT.

FRIDAY NIGHT...MID LEVEL DRY SLOT MOVES INTO THE REGION AS STORM
SYSTEM PINWHEELS TO THE NORTH ACROSS WESTERN ONTARIO.
THEREFORE...WITH THE EXCEPTION OF POSSIBLE LINGERING SHOWERS/STORMS
ACROSS THE SOUTHEAST IN THE EVENING PRECIPITATION FREE CONDITIONS ARE
EXPECTED. LOWS RANGING FROM THE LOWER 50S NORTHWEST TO THE UPPER 50S
SOUTHEAST.

SATURDAY...A BIT OF WRAP AROUND MOISTURE ROTATES SOUTHEAST AS UPPER
TROUGH TAKES UP RESIDENCE ACROSS NORTHERN ONTARIO. THIS IN
COMBINATION WITH DAYTIME HEATING MAY SPARK A MAINLY AFTERNOON SHOWER
OR STORM. HIGHS IN THE 70S.

SATURDAY NIGHT...NEARLY ZONAL FLOW ALOFT OPENS THE POSSIBILITY OF
MCS DEVELOPMENT UPSTREAM SO WILL EXPAND CHANCE POPS EASTWARD.

SUNDAY...LINGERING MOISTURE ALONG WITH AN APPROACHING SURFACE COLD
FRONT WILL LEAD TO MORE CHANCE POPS. HIGHS AGAIN EXPECTED TO BE IN
THE 70S.

MONDAY THROUGH THURSDAY...UPPER LEVEL TROUGH REVERSES COURSE AND
HEADS SOUTHEAST TOWARD THE WESTERN GREAT LAKES REGION LIKELY LEADING
TO COOLER TEMPERATURES ALONG WITH THE CHANCES FOR SHOWERS FOR AT
LEAST MONDAY. NATIONAL GUIDANCE HAS TUESDAY DRY...BUT 12Z ECMWF AND
OTHER EXTENDED MODELS WOULD LINGER CHANCES RIGHT INTO TUESDAY AS
WELL (BUT WILL NOT ADD IN POPS AT THIS TIME). INCREASING
RIDGING/RISING HEIGHTS EXPECTED TO LEAD TO WARMER CONDITIONS BY THE
END OF THE WEEK. HIGHS ONLY IN THE MIDDLE 60S TO LOWER 70S MONDAY
THROUGH WEDNESDAY THEN BACK INTO THE 70S THURSDAY.

SULLIVAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ341.

LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ346>349.

LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.

&&
Hazardous weather outlook, Jun 12, 10:00 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT THU JUN 12 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
131115-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1000 PM EDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN MICHIGAN TONIGHT. SOME OF
THESE STORMS MAY BECOME SEVERE OVER NORTHERN LOWER
MICHIGAN...PRODUCING TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF
60 MPH.

SEE ONGOING TORNADO WATCH FOR LATEST INFORMATION.

HEAVY RAINFALL IS POSSIBLE OVERNIGHT...ESPECIALLY ALONG AND WEST OF
I-75. LOCALIZED RAINFALL TOTALS GREATER THAN 2 INCHES MAY OCCUR BY
DAYBREAK FRIDAY. THIS COULD RESULT IN MINOR FLOODING OF LOW LYING OR
FLOOD PRONE AREAS.

THERE IS A RISK OF RIP CURRENTS ON LAKE HURON BEACHES OF NORTHERN
LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST LOWER MICHIGAN
FRIDAY AND FRIDAY EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED
AT THIS TIME.

THERE IS ANOTHER THREAT FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH
MONDAY. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS...PLEASE REPORT SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:43 PM EDTSpecial Marine WarningAPX92 min
Jun 12, 9:18 PM EDTTornado WarningAPXManistee57 min
Jun 12, 9:51 PM EDTTornado WarningAPXWexford39 min
Jun 12, 10:31 PM EDTSpecial Marine WarningAPX89 min
Jun 12, 10:36 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Wexford54 min
Jun 12, 10:59 PM EDTFlash Flood WarningAPXManistee6 hr
Jun 12, 11:18 PM EDTFlash Flood WarningAPXWexford6 hr
Jun 12, 11:23 PM EDTTornado WarningAPXKalkaska, Missaukee, Wexford52 min
Jun 12, 11:33 PM EDTSevere Thunderstorm WarningAPXCrawford, Missaukee, Roscommon, Wexford57 min
Jun 12, 11:40 PM EDTTornado WarningAPXMissaukee, Wexford50 min
Jun 12, 11:53 PM EDTSpecial Marine WarningAPX97 min
Jun 13, 12:10 AM EDTFlash Flood WarningAPXMissaukee6 hr
Jun 13, 12:39 AM EDTSevere Thunderstorm WarningAPXMissaukee, Roscommon66 min
Jun 13, 1:08 AM EDTTornado WarningAPXMissaukee, Roscommon52 min
Jun 13, 1:36 AM EDTSpecial Marine WarningAPX54 min
Jun 13, 1:39 AM EDTSpecial Marine WarningAPX96 min
Jun 13, 1:45 AM EDTSevere Thunderstorm WarningAPXAntrim, Benzie, Grand Traverse, Kalkaska, Manistee, Missaukee and 1 more60 min
Jun 13, 2:03 AM EDTSevere Thunderstorm WarningAPXMissaukee, Ogemaw, Roscommon57 min
Jun 13, 2:26 AM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda, Roscommon35 min
Jun 13, 3:08 AM EDTSpecial Marine WarningAPX97 min
Jun 13, 4:40 AM EDTSpecial Marine WarningAPX95 min
Jun 13, 4:44 AM EDTFlash Flood WarningAPXManistee, Missaukee, Wexford6 hr
Jun 13, 10:27 AM EDTFlash Flood WarningAPXManistee, Wexford6 hr
Jun 13, 11:31 AM EDTRiver Flood WarningAPXWexford4 days
Jun 13, 3:52 PM EDTAreal Flood WarningAPXManistee, Wexford66 hr

Nearby

Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.